Alert archive / Oklahoma / Flash Flood Warnings in 2015

Flash Flood Warning 81, NWS Tulsa, OK

June 12, 2015Craig County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 12, 2015, 6:35 PM CDT for Craig County, Oklahoma. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2015, 6:35 PM CDT (23:35 UTC)
Expired
Jun 12, 2015, 10:30 PM CDT
In force
4 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Flood severity
None

County Craig County, OK

The radar

The Tulsa radar (KINX), 72 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1078 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1078 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
878 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WGUS54 KTSA 122335
FFWTSA
OKC035-130330-
/O.NEW.KTSA.FF.W.0081.150612T2335Z-150613T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
635 PM CDT FRI JUN 12 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN CRAIG COUNTY IN NORTHEAST OKLAHOMA...

* UNTIL 1030 PM CDT

* AT 634 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. RADAR 
RAINFALL ESTIMATES THAT BETWEEN 2 AND 3 INCHES OF RAIN HAS FALLEN 
OVER THE PAST HOUR OVER PORTIONS OF WESTERN CRAIG COUNTY...WHERE A 
LINE OF STORMS CONTINUES TO TRAIN OVER THE SAME AREA.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
  WHITE OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3690 9510 3660 9524 3661 9543 3688 9543

$$

LACY
1 follow-up statement
590 
WGUS74 KTSA 130046
FFSTSA

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
746 PM CDT FRI JUN 12 2015

OKC035-130330-
/O.CON.KTSA.FF.W.0081.000000T0000Z-150613T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CRAIG OK-
746 PM CDT FRI JUN 12 2015

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR WESTERN CRAIG COUNTY
UNTIL 1030 PM CDT...

AT 745 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. RADAR 
ESTIMATES THAT BETWEEN 3 AND 4 INCHES OF RAIN FELL OVER A SMALL 
PORTION OF SOUTHWEST CRAIG COUNTY...AND MORE RAIN IS FALLING IN THE 
AREA.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
WHITE OAK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD TO
UNKNOWN DEPTHS. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY
MOST SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO
REACH YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3690 9510 3660 9524 3661 9543 3688 9543

$$

LACY

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 3:07 PM CDT, 3 hours 28 minutes earlier.

Area forecast discussion, Jun 12, 3:07 PM CDT, 3 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
307 PM CDT FRI JUN 12 2015

.DISCUSSION...
THE THREAT FOR HEAVY RAIN WILL ENTER THE FORECAST ONCE AGAIN FOR
PORTIONS OF EASTERN OKLAHOMA AND WESTERN ARKANSAS THIS WEEKEND.
A FLASH FLOOD WATCH WILL BE POSTED FOR A FEW COUNTIES IN NORTHEAST
OKLAHOMA...MAINLY NORTH AND WEST OF TULSA FROM TONIGHT INTO SUNDAY
AFTERNOON.

AN UNSETTLED PERIOD OF WEATHER IS EXPECTED FOR MUCH OF THE FORECAST
PERIOD. THIS IS LARGELY DUE TO TWO MID-LEVEL LOWS THAT WILL AFFECT
THE AREA OVER THE NEXT SEVERAL DAYS. FIRST IS THE MID-LEVEL LOW
CURRENTLY OVER WESTERN KANSAS AND THE SECOND IS A MID-LEVEL LOW
STILL OVER CENTRAL CALIFORNIA. A COLD FRONT WILL DROP INTO EXTREME
NORTHEAST OKLAHOMA LATER TONIGHT INTO SATURDAY MORNING BEFORE MOVING
BACK NORTH. THIS BOUNDARY WILL ALSO AID IN BRINGING SHOWERS AND
THUNDERSTORMS TO THE REGION LATER TONIGHT AND AGAIN ON SATURDAY.
AS WE MOVE INTO NEXT WEEK...MORE TROPICAL MOISTURE FROM THE GULF
WILL SURGE INTO THE REGION HELPING TO FUEL THE DAILY SCATTERED
SHOWER AND THUNDERSTORM ACTIVITY.

THE MAIN THREAT DURING THIS FORECAST PERIOD WILL BE THE HEAVY RAIN.
AT THIS TIME...IT LOOKS LIKE THE HEAVIEST RAINS WILL OCCUR NEAR THE
KANSAS/OKLAHOMA BORDER WHERE 2 TO 4 INCHES OF RAIN WILL BE COMMON
DURING THE FORECAST PERIOD. LESSER AMOUNTS ARE EXPECTED FURTHER TO
THE SOUTH. HOWEVER...LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE. THE
SEVERE THREAT IS LIMITED WITH ORGANIZED SEVERE WEATHER NOT EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   72  85  72  85 /  60  70  70  50
FSM   72  87  72  85 /  20  40  50  40
MLC   72  85  72  85 /  30  40  50  30
BVO   69  84  70  85 /  70  70  70  60
FYV   69  82  69  83 /  30  40  50  40
BYV   69  83  69  83 /  20  50  50  50
MKO   71  85  70  86 /  40  30  50  40
MIO   70  85  70  85 /  60  40  60  50
F10   71  84  71  84 /  50  50  50  40
HHW   72  84  71  84 /  20  40  50  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM FRIDAY TO 1 PM SUNDAY FOR OKZ054-
     OKZ055-OKZ059.

AR...NONE.
&&

LONG TERM....10
Hazardous weather outlook, Jun 12, 4:55 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT FRI JUN 12 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT FRI JUN 12 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA...NORTH OF INTERSTATE 44.
	ONSET...EVENING / OVERNIGHT HOURS.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA...NORTH OF INTERSTATE 44.
	ONSET...EVENING / OVERNIGHT.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING. THREAT DIMINISHING THIS EVENING.

DISCUSSION...
THUNDERSTORM CHANCES WILL INCREASE THIS EVENING INTO THE
OVERNIGHT HOURS... ESPECIALLY ACROSS NORTHEAST OKLAHOMA.
A FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS WILL BE POSSIBLE...
HOWEVER...LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN...MAINLY
NORTH OF INTERSTATE 44 WHERE REPEAT THUNDERSTORMS MAY DEVELOP JUST SOUTH
OF A FRONTAL BOUNDARY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
MOIST WEST TO SOUTHWEST UPPER FLOW WILL RESULT IN PERIODIC
SHOWER  AND  THUNDERSTORM CHANCES THROUGH THE WEEKEND INTO
MUCH OF NEXT WEEK. AT THIS TIME THE BEST CHANCES APPEAR TO
BE SUNDAY NIGHT AND EARLY NEXT WEEK. LOCALLY HEAVY RAINFALL
CAN BE ANTICIPATED...ESPECIALLY ACROSS NORTHEAST OKLAHOMA.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Jun 12, 4:48 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
448 PM CDT FRI JUN 12 2015

OKZ057-122215-
CRAIG OK-
448 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHWESTERN CRAIG

AT 448 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER CRAIG
COUNTY...MOVING NORTHEAST AT 25 MPH..

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3687 9537 3693 9544 3694 9543 3696 9540
      3699 9540 3701 9539 3700 9505
TIME...MOT...LOC 2148Z 233DEG 20KT 3693 9538

LACY
Special weather statement, Jun 12, 5:11 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT FRI JUN 12 2015

OKZ056-122245-
NOWATA OK-
511 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     CENTRAL NOWATA

AT 511 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER NOWATA...
MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY
THIS STORM INCLUDE...NOWATA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH.

LAT...LON 3677 9543 3675 9543 3664 9560 3668 9569
      3687 9558
TIME...MOT...LOC 2211Z 220DEG 8KT 3670 9561

LACY
Special weather statement, Jun 12, 5:45 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
545 PM CDT FRI JUN 12 2015

OKZ057-122315-
CRAIG OK-
545 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 615 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     WESTERN CRAIG

AT 546 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF CENTRALIA...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CENTRALIA AND CENTRAILIA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3682 9531 3665 9530 3664 9543 3680 9542
TIME...MOT...LOC 2246Z 264DEG 12KT 3673 9544

LACY
Special weather statement, Jun 12, 5:56 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
556 PM CDT FRI JUN 12 2015

OKZ056-057-061-122330-
CRAIG OK-NOWATA OK-ROGERS OK-
556 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     WESTERN CRAIG...SOUTHEASTERN NOWATA AND NORTHEASTERN ROGERS

AT 556 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES NORTH OF
NEW ALLUWE...MOVING EAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...NEW ALLUWE...WHITE OAK AND
CENTRAILIA.

THIS STORM WILL BE CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND
GUSTS TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3682 9530 3660 9521 3656 9556 3666 9561
TIME...MOT...LOC 2256Z 251DEG 11KT 3664 9549

LACY
Special weather statement, Jun 12, 6:11 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
611 PM CDT FRI JUN 12 2015

OKZ054-122345-
OSAGE OK-
611 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     EASTERN OSAGE

AT 611 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST
OF AVANT...MOVING NORTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...AVANT.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL.

LAT...LON 3652 9627 3653 9601 3634 9617 3636 9631
TIME...MOT...LOC 2311Z 192DEG 8KT 3642 9620

LACY
Special weather statement, Jun 12, 6:18 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
618 PM CDT FRI JUN 12 2015

OKZ056-061-122345-
NOWATA OK-ROGERS OK-
618 PM CDT FRI JUN 12 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     SOUTHEASTERN NOWATA AND NORTHERN ROGERS

AT 618 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF TALALA...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...WATOVA...NEW ALLUWE...TALALA AND
CHELSEA.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH.

LAT...LON 3674 9549 3664 9543 3660 9543 3659 9540
      3654 9536 3645 9579 3658 9580
TIME...MOT...LOC 2318Z 243DEG 8KT 3656 9563

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:20 PM CDTFlash Flood WatchTSACraig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more36 hr
Jun 12, 4:15 PM CDTSpecial Weather StatementTSACraig30 min
Jun 12, 4:37 PM CDTAreal Flood AdvisoryTSACraig, Nowata113 min
Jun 12, 4:40 PM CDTSpecial Weather StatementTSANowata35 min
Jun 12, 4:48 PM CDTSpecial Weather StatementTSACraig27 min
Jun 12, 5:11 PM CDTSpecial Weather StatementTSANowata34 min
Jun 12, 5:17 PM CDTFlash Flood WarningTSANowata4 hr
Jun 12, 5:25 PM CDTSevere Thunderstorm WarningTSANowata30 min
Jun 12, 5:45 PM CDTSpecial Weather StatementTSACraig30 min
Jun 12, 5:56 PM CDTSpecial Weather StatementTSACraig34 min
Jun 12, 6:11 PM CDTSpecial Weather StatementTSAOsage34 min
Jun 12, 6:18 PM CDTSpecial Weather StatementTSANowata27 min
Jun 12, 6:21 PM CDTSevere Thunderstorm WarningTSANowata, Rogers26 min
Jun 12, 6:26 PM CDTAreal Flood AdvisoryTSACraig, Nowata, Ottawa2 hr
Jun 12, 6:57 PM CDTFlash Flood WarningTSANowata, Rogers4 hr

Nearby

Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.